MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Halo (2227)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unknown/ not provided.If explanted, give date: not applicable, as lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical subject returned for 6 month visit.Uncorrected distance visual acuity (ucdva) 20/25 right eye (od), 20/20 left eye (os); best corrected distance visual acuity (bcdva) 20/20 both eyes (ou).On the questionnaire, the subject noted as very bothered by starbursts while driving at night.No plans for surgical intervention at this time.Follow-up confirmed that the subject stated the starbursts in particular are debilitating.He described them as severe and stated that he is unable to drive at night due to the starbursts.The doctor discussed lens exchange and yttrium aluminum garnet (yag) with patient to try to relieve these symptoms.Patient is scheduled for a yag evaluation on (b)(6) 2021 to determine if this is the option he will proceed with.Unscheduled visit noted ucdva 20/25 ou; bcdva 20/15 od, 20/20 os.On the questionnaire, the subject complained being very bothered by halos while driving at night; very bothered by starbursts while driving at night and very bothered by glare while driving and watching tv.No plans for intervention at this time.Month 1 visit noted visual acuity ucdva 20/20 ou and bcdva 20/15 ou.The following complaint was reported: very bothered by halos ¿ drive at night; and very bothered by starbursts- night driving.No treatment planned.Preoperative visual acuity: ucdva 20/200 ou; bcva 20/25 od, 20/20 os.No other information was provided.This report captures event on suspect iol for os.A separate report will be submitted for suspect od.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12586604
Report Number2020664-2021-07652
Device Sequence Number3787925
Product Code POE
UDI-Device Identifier05050474605176
UDI-Public(01)05050474605176(17)231101
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U185
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR